MAUDE Adverse Event Report: MEDTRONIC IRELAND SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P4030
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the silverhawk was returned with no ancillary devices.The silverhawk was inspected and found the orange guidewire (gw) lumen protruding out from the torque shaft assembly.The orange gw tubing remained bonded to the distal are of the distal assembly but was noted the orange gw tubing was bent at the location where it loads into the distal area.The torque shaft gw tubing showed a longitudinal zipper tear.Traces of dried blood was observed throughout the device.No other damages or anomalies were noted.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: a 0.014 nitrex guidewire was also used during the procedure.It was not known if the silverhawk got caught on the bifurcation, the physician was looking distal in the sfa at the time of crossing.No previously deployed stent at the bifurcation.Following removal of the silverhawk and nitrex wire, a kink was observed in the nitrex wire and it was replaced.No injury to patient¿s vessel.No removal issues were noted in the description, both the wire and silverhawk were removed together.Nitrex was fully intact upon removal.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was using silverhawk directional atherectomy during procedure to treat a severely calcified lesion in the right proximal common iliac artery with 90% stenosis.The vessel diameter and lesion length are 6mm and 30mm respectively.Device was inspected with no issues noted.The device was prepped per ifu with no issues identified.It was reported that a non medtronic sheath was used and placed at bifurcation, would not go to right side of iliac artery.The silverhawk was advanced and upon moving over bifurcation, device was caught near bifurcation and wire lumen with the wire went up into aorta.The wire and device were removed without any issues.The whole device was inspected with all parts present.The lumen was stripped from device and a hawkone was used and procedure completed without any issues.There was no patient injury reported.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9563654
Report Number9612164-2020-00148
Device Sequence Number2866289
Product Code MCW
UDI-Device Identifier00643169968462
UDI-Public00643169968462
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2022
Device Model NumberP4030
Device Catalogue NumberP4030
Device Lot Number0009684741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer01/08/2020
02/27/2020
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date01/09/2020
02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight73